First time poster here. I have bipolar 1, diagnosed last year after some horrible psychotic/manic episodes. I was put on lexapro which made me go insane and then put on zyprexa 10 mg which I abruptly stopped (I didnt get that you cant do that) which then again made me go crazy. Right now I am on Rexulti 1.5 mg and Seroquel 37.5 mg (I am tapering the Seroquel slowly to come off of it). I know these are low doses but I tend to be very sensitive to meds. The highest does of seroquel I was on was 300. I am not having any weird psychotic symptoms or manic feelings but am struggling with some depression. I am really unhappy with the weight gain from the antipsychotics. I have gained 10 lbs and from what I read all the APS will put weight on you. I also do not like how tired I feel. When I first started taking them I think the Rexulti was more activating, I actually felt jittery and seemed to be getting more stuff done, but now I just feel lazy and unmotivated. I was curious about trying Lamictal, and I was wondering if it would be possible to take that instead of the Rexulti. The only thing I worry about is I hear it impacts your cognition and I am starting school soon. Has anyone managed Bipolar 1 without a AP? Is it possible to just be on lamictal? I won't try antidepressents again after what happend with the lexapro.
Maybe a random place to post, but I'm wondering if anyone here has had kidney disease/failure or other kidney problems suddenly arise, due to taking a lot of psych meds? I hear of ppl having liver problems, but not often kidney...
My GP is concerned about my elevated creatine levels (and other related symptoms) and says she sees this frequently when people take psych meds for many years... She is ruling out other causes, as this doesn't run in my family at all.
By Distorted Me
I know that a lot of bipolar folks take an SSRI as part of their daily regimen of meds and apparently it seems to help. But there's some growing concern in the pdoc world now that SSRI's may be causing manic symptoms and even directly causing manic episodes. I was on SSRI's for 10 years before quitting last October. In chronological order: Celexa, Zoloft, Celexa again, Lexapro, Zoloft again, Prozac, Zoloft again briefly, back to Prozac to close it out.
For me, personally, after stopping them altogether, I was able to see what they were doing to my system. I truly believe they made me much more unstable and greatly increased compulsiveness and just made a bad situation worse. Switching from Lexapro to Zoloft sent me immediately full-on hypomanic for over a month in early 2015. I was high as a kite and on top of the fucking world. It was unreal and so obvious at the time. From the beginning of it, I was certain something unusual was going on. Now I wasn't diagnosed bipolar yet, just depressed, so I didn't even know what hypomania was then. It fizzled out eventually (sigh) but I had at least two more, shorter, and less intense episodes late spring 2015. I've not had anything quite as euphoric as those since.
My last pdoc expressed some concern about the prozac but wasn't very insistent on me stopping it, just that I would want to eventually. I've since read that there is increasing concern in the pdoc community. Yet a lot of bipolar people still take SSRI's and don't seem to have problems.
Do SSRI's seem to help your causes? Do you notice any unusual side effects? Have any of you stopped taking SSRI's and noticed a change? Other comments? This could be interesting.
So I just started Latuda and I am an avid user of alcohol and marijuana (its legal in my state)
I currently take geodon, lamictal, and lithium but I just added latuda
everything seemed like it was actually working great with Latuda but after I used "weed" and alcohol my brain is in bad shape and slowly getting better
It really left my mind foggy and inattentative in the morning because of combining the marijuana and alcohol with it.
at first it was going great but mixing those things with it really left my mind not all there
moral of the story if you take other bipolar/schizophrenia meds alongside Latuda DO NOT do any marijuana as well it'll ruin your brain over time trust me. Other antipsychotics can cause this effect too
i hope this helps those who are struggling with substance abuse alongside any of these meds because they can help you greatly but marijuana will fry with your brain with them overtime mixing them
Hi all I'm new here first diagnosed with ADHD I and now with bipolar 2 and anxiety.
I'm having some trouble with the meds that I'm on. I'm taking between 25 and 50 mg of Vyvanse daily. It helps with my depression, ADHD, and binge eating, but even though I'm a big girl I'm very sensitive to meds in general so my dose is fairly low. Since I was just diagnosed with bipolar in April, the psychiatrist added a mood stabilizer which is Lamictal. It is making me super sleepy but I'm not sleeping well at night. I already know that I don't do well with anticonvulsants because I can't even take 25 mg of Topiramate without being zombie like tired all day. Also my Promethease test shows that I have a gene for processing anticonvulsants less efficiently than other people.
Lamictal seems to be doing the same thing that topiramate does to me, at least to some extent. I am also on 60 mg ER of propranolol at bedtime for a fast pulse and anxiety. I'm averaging about 5 hours of sleep right now and that is not working well for me.
I am really wanting to request doing something different than this Lamictal. I'm definitely feeling more stable, but I cannot function as a zombie with a four-year-old. What would you suggest that I talk with my pdoc about when I go back, if anything? I've made it up to 75 mg of Lamictal and it's killer. My only option I'm thinking is to quit taking it in the morning and try it at night, but that never helped with Topiramate either.
I will say that I struggle more with depression than hypomania but I do have hypomanic episodes--at least a few year with the seasonal changes and sometimes I wonder if I don't rapid cycle as well. I will also add that a concern for me would be weight gain because I'm already in the obese category, though I am losing weight--only with the help of the Vyvanse and dealing with the binge eating and ADHD for the last couple of years since I was diagnosed.